Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 21, 2020, 9:09 PM EDT for Jenkins County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 9:09 PM EDT (01:09 UTC)
- Expired
- Jun 21, 2020, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WWUS82 KCAE 220109
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
909 PM EDT Sun Jun 21 2020
GAZ077-220145-
Burke GA-
909 PM EDT Sun Jun 21 2020
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 945 PM EDT....
At 908 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Summertown, or 12 miles north of Swainsboro,
moving northeast at 15 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Midville and Magruder.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3282 8226 3283 8231 3284 8231 3289 8229
3301 8212 3292 8203 3292 8208 3288 8213
3281 8215 3282 8216 3280 8221
TIME...MOT...LOC 0108Z 239DEG 14KT 3277 8228
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:09 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 21, 8:09 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Columbia SC 809 PM EDT Sun Jun 21 2020 .SYNOPSIS... Upper level ridge over the region will move offshore on Monday with isolated convection expected. Increasing chances of convection will return Tuesday onward as moisture and the next frontal boundary move into the region by mid to late week. Temperatures will be near or above normal. && .NEAR TERM /UNTIL 7 AM MONDAY MORNING/... Upper ridge axis has shifted east towards our eastern forecast area (FA) early this evening as an upper short wave moves east into W GA. Tranquil weather currently over our FA with a relatively dry atmosphere and some suppression from the upper ridge. However, just back to our west, where better moisture exists, and with the upper short wave, shower and thunderstorm activity developing and moving east across central GA. Think some of this will remain intact and affect our western FA, mainly the CSRA/Augusta metro, through early tonight. Main track of upper short wave staying just to our north late tonight, combined with loss of heating, in addition to sea breeze already moving north ahead of it and thereby not being available for enhanced convergence across our central FA, is expected to allow most of the convection to dissipate before affecting metro Columbia and our eastern FA. Raised POPs CSRA to 30- 40 percent early tonight. With high DCAPE values in place, an isolated stronger cell could be capable of reaching severe limits, producing strong wind gusts. && .SHORT TERM /7 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... Monday and Monday night...Upper ridge moving offshore early in the day. Upper trough from the northern Plains to the Midwest amplifying a bit and moving into the Mississippi Valley. Upper level flow becoming southwest across the area and moisture will be increasing. Weak surface trough across the area and air mass moderately unstable by afternoon with strong heating. Temps into the low to mid 90s. There may be a weak short wave late in the day or evening. Convection expected to be scattered with a few storms approaching from Georgia and a few along the sea breeze. Showers and thunderstorms expected to be diurnally driven but a few may linger into the evening. Overnight lows into the low 70s. Tuesday and Tuesday night...Moisture increasing across the region as upper trough moves into the Mississippi Valley. Weak cold front moves into Tennessee Valley. Piedmont trough in place across the region and moderate instability expected. A few short wave triggers in southwest flow aloft and timing somewhat uncertain but expect mainly diurnally driven convection with temps in the low to mid 90s and lows in the low 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Upper trough near the Great Lakes will continue to push eastward through the end of the week. The main trough axis will be east of the area by Friday with drier air expected over the weekend. Ahead of this trough, a weak surface front will be northwest of the area on Wednesday, with this front slowly moving towards the forecast area Wednesday evening or early Thursday. Ahead of this boundary, expecting increase in coverage of showers and thunderstorms, especially Wednesday afternoon and evening. Although the front may stall out across the cwa on Thursday, there remains a chance that the front does not make it into SC, and remains further north. With either scenario, the front will still be somewhere near the region through Thursday night to provide a focus for scattered thunderstorms mainly in the afternoon and evening. Appears drier air will move into the region behind the front over the weekend and with upper ridge building over the area expect above normal temperatures and afternoon thunderstorms isolated at best. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR conditions expected through the 24hr TAF forecast period. Upper ridge axis is shifting east of the forecast area this evening with shortwave energy moving through the TN Valley which is supporting convection to our west. Expect the convection to diminish before reaching the terminals this evening but cannot rule out a few showers around AGS/DNL so have included VCSH through 03z. Otherwise, mainly clear skies with some higher clouds moving in overnight as the shortwave crosses the region. A low level jet and a larger dewpoint depression after the warm day should limit fog potential overnight. Winds will pick up from the southwest around 8 to 10 knots after 15z Monday. Isolated convection expected Monday afternoon but coverage to low to include in the forecast. EXTENDED AVIATION OUTLOOK...Restrictions in early morning fog/stratus possible each day. The chance for diurnal convection will increase Tuesday through Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 21, 3:43 AM EDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 343 AM EDT Sun Jun 21 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 220745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 343 AM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 9:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
909 PM EDT Sun Jun 21 2020
GAZ077-220145-
Burke GA-
909 PM EDT Sun Jun 21 2020
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 945 PM EDT....
At 908 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Summertown, or 12 miles north of Swainsboro,
moving northeast at 15 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Midville and Magruder.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3282 8226 3283 8231 3284 8231 3289 8229
3301 8212 3292 8203 3292 8208 3288 8213
3281 8215 3282 8216 3280 8221
TIME...MOT...LOC 0108Z 239DEG 14KT 3277 8228
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:27 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 32 min |
| Jun 22, 6:39 PM EDT | Special Weather Statement | CAE | Richland | 36 min |
| Jun 22, 7:34 PM EDT | Special Weather Statement | CAE | McCormick | 41 min |
| Jun 22, 7:37 PM EDT | Special Weather Statement | CAE | Lee | 23 min |
| Jun 21, 9:40 PM EDT | Special Weather Statement | CAE | Burke | 50 min |
| Jun 22, 6:56 PM EDT | Special Weather Statement | CAE | Columbia | 49 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.